MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE
Catalog Number ECH45L
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/5/2026.D4: batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? how was the bleeding controlled? how much blood was lost (ml)? did the patient require a transfusion? could you please provide more details about the type of oozing? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #ech45l, with lot/batch #a97g1g, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown urology procedure, it was observed that the knife cut but no staples were deployed after firing.Manual override was used to remove the device.During the manual release of the device the hcp shredded the poetical of the prostate and the patient lost 500 milliliters of blood.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/6/2026.D4 batch #a97c83.Investigation summary- the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one ech45l device was returned with the anvil bent upwards and with a gst45w reload loaded on the device.The reload was received fully fired and with several damage on reload deck.Additionally, it was discovered that the reload contained what appears to be a small fragment of a clip lodged in the knife channel.The manual override door was noted to be out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequence firings.No functional test was performed due to the condition it is possible that the device was clamped over an excess of tissue causing the anvil to bend.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.The event described of difficult to open could not be confirmed as the device opened without any difficulties noted.The device event log was reviewed the log indicates that the device had a high force to fire for one of the clinical firings, indicating that the device was firing over an obstruction, or too thick of tissue.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number a97c83, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/23/2026.Additional information was requested, and the following was obtained: 1.Was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? firing ech45l with gst45w on the dvc in a robotic prostatectomy.The stapler appeared to get ¿stuck¿ during firing sequence.The or team was unable to reverse the knife blade/open jaws.Used manual override to open jaws of the stapler 2.How was the bleeding controlled? n/a 3.How much blood was lost (ml)? n/a 4.Did the patient require a transfusion? no 5.Could you please provide more details about the type of oozing? dr.(please refer to the attached mail) said that the vessels that they fired stapler across appeared to be calcified.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
ECHELON 3000 45MM LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24278395
Report Number3005075853-2026-01079
Device Sequence Number9802811
Product Code GDW
UDI-Device Identifier10705036034964
UDI-Public(01)10705036034964(10)A97G1G(17)280131
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH45L
Device Lot NumberA97G1G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/17/2026
03/04/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date02/23/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown